Ad Spot

Counterfeit pills may contain fentanyl in Troup County

District 4 Public Health wants the public to be aware of counterfeit pills involved in suspect overdoses which may be sold as Xanax or Percocet and contain fentanyl.

Hayla Folden, media relations specialist for District 4 Public Health, said that they started experiencing overdoses with possible counterfeit pills in the last two weeks. 

Neighboring counties Carroll, Coweta, Henry, Spalding have begun experiencing overdoses as well.  

“We started seeing it begin in northern counties at the beginning of April and then it has now trickled down to us,” Folden said. “We do surveillance on the local hospitals and receive information when there is an overdose. If the person survives then we have been able to see what they took. 

We have gathered that it is Xanax or Percocet they bought illegally off the street and it is contaminated with fentanyl.”  

According to the DPH, the information received from DPH warned counterfeit pills may be driving increased overdoses in Richmond County, the Coastal Health District and the Northwest Health District. 

There is also limited evidence that these counterfeit pills may be in other areas across Georgia. 

If providers seeing unusual overdose activity or suspect the presence of possible counterfeit pills in the area, call the Georgia Poison Center at 1-800-222-1222 or contact the Drug Surveillance Unit at ga.opioidprogram@dph.ga.gov.

The following are signs and symptoms of an opioid overdose:

  • The victim has a history of use of narcotics or opioids (either in prescription drug form or illegal drugs, such as heroin).
  • Fentanyl patches or needle punctures in the skin.
  • The presence of nearby drug paraphernalia such as needles or rubber tubing.
  • The victim is unresponsive or unconscious.
  • Breathing is slow, or shallow, or not present.
  • Snoring or gurgling sounds from the throat due to partial upper airway obstruction.
  • Lips and/or nail beds are blue.
  • Pinpoint pupils.
  • Skin is clammy to the touch.

Note that these symptoms may also indicate cardiac arrest. If the victim has no discernable pulse, they are likely in cardiac arrest and require immediate CPR.

 In all cases, people are advised to call 911 immediately upon discovering a possible case of opioid overdose.

News

LaGrange College honoring 2020 grads as part of graduation

News

Dunn writes song about COVID-19 pandemic

News

Visit LaGrange celebrates 2021 National Tourism Week

News

Georgia Wholesale store to occupy former Hogansville Piggly Wiggly building

News

Woody’s Service Center closes after 50 years

News

WGMC president concerned about Troup County’s vaccination rate

News

Troup High Alumni Association holds cookout for Teacher Appreciation Week

News

Ark Refuge Ministries celebrates new solar panels with ribbon-cutting ceremony

News

LaGrange assists in animal case in Meriwether County

News

National Day of Prayer: Community members gather to pray for community, country, world

News

Third time’s not the charm? Man arrested for allegedly burglarizing Taste of Lemon for third time

News

Troup lagging behind other counties in vaccination rate

News

Tree falls on Parmer-Willis Monument, little other damage countywide

News

UPDATED: Subject arrested after barricaded himself in home on Youngs Mill Road

News

Petsense to hold Adoptathon

News

West Point man arrested after leading law enforcement on high speed chase where speeds reached over 130 miles per hour

News

County undecided on new Hogansville voting precinct

News

Hills & Dales to hold Picnic in the Garden this weekend

News

Hogansville removes interim tag from Sheppard, makes him the city’s new police chief

News

Graham named Callaway High principal, Rosemont principal to retire

News

Jump start on a new business: Tanners open up Wicked Wrench

News

100 participate in Valley River Rally

News

Greenes reflects on decades of memories in family home

News

The Local Chiropractic holds ribbon cutting after busy first few months